Alert archive / Illinois / Flood Watches in 2006
Flood Watch 2, NWS Lincoln, IL
NWS Lincoln, IL issued this flood watch at Jul 27, 2006, 2:52 PM CDT for 12 counties in Illinois. It took effect at Jul 27, 2006, 3:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2006, 2:52 PM CDT (19:52 UTC)
- In effect from
- Jul 27, 2006, 3:00 PM CDT
- Expired
- Jul 28, 2006, 2:30 AM CDT
- In force
- 12 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- None
Counties Cass County, IL, Champaign County, IL, DeWitt County, IL, Fulton County, IL, Logan County, IL, Macon County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Piatt County, IL, Schuyler County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 9 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KILX 271952 FFAILX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 252 PM CDT THU JUL 27 2006 ...A FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL AND EAST CENTRAL ILLINOIS FOR TONIGHT... ILZ036>038-040>045-047-048-053-280400- /O.NEW.KILX.FA.A.0002.060727T2000Z-060728T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT- CHAMPAIGN-CASS-MENARD-MACON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA... LINCOLN...CHAMPAIGN...URBANA...DECATUR 252 PM CDT THU JUL 27 2006 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS...DE WITT...FULTON...LOGAN...MACON...MASON... MCLEAN...MENARD...PIATT...SCHUYLER AND TAZEWELL IN EAST CENTRAL ILLINOIS...CHAMPAIGN. * THROUGH LATE TONIGHT * AREAS OF CENTRAL AND EAST CENTRAL ILLINOIS RECEIVED AS MUCH AS SIX INCHES OF RAINFALL LAST NIGHT WITH MOST AREAS FROM RUSHVILLE TO MAHOMET PICKING UP SEVERAL INCHES OF RAIN. SEVERAL ADDITIONAL INCHES OF RAINFALL WILL BE POSSIBLE AGAIN TONIGHT AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH THE EXTREMELY MOIST AIR MASS OVER THE MIDWEST. MANY LOCATIONS ARE STILL SATURATED FROM LAST NIGHTS RAIN AND THIS ADDITIONAL RAINFALL WILL RUN OFF QUICKLY BRINGING ANOTHER CHANCE FOR FLOODING TONIGHT. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ BARKER
2 follow-up statements
000 WGUS63 KILX 280359 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 1059 PM CDT THU JUL 27 2006 ...A FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF CENTRAL AND EAST CENTRAL ILLINOIS FOR TONIGHT... ILZ036>038-040>045-047-048-053-280900- /O.CON.KILX.FA.A.0002.000000T0000Z-060728T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT- CHAMPAIGN-CASS-MENARD-MACON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA... LINCOLN...CHAMPAIGN...URBANA...DECATUR 1059 PM CDT THU JUL 27 2006 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ILLINOIS...CASS... DE WITT...FULTON...LOGAN...MACON...MASON...MCLEAN...MENARD... PIATT...SCHUYLER AND TAZEWELL IN EAST CENTRAL ILLINOIS... CHAMPAIGN. * UNTIL 6 AM CDT FRIDAY * THUNDERSTORMS HAVE DIMINISHED OVER CENTRAL AND WESTERN ILLINOIS THIS EVENING...BUT SCATTERED STORMS CONTINUE IN THE EAST. IN ADDITION...MORE THUNDERSTORMS WERE DEVELOPING OVER NORTHWESTERN ILLINOIS AND EASTERN IOWA...AND THESE MAY AFFECT WESTERN ILLINOIS LATER OVERNIGHT. THE GROUND REMAINS SATURATED DUE TO THE PREVIOUS HEAVY RAINFALL...SO ANY ADDITIONAL THUNDERSTORM ACTIVITY MAY PRODUCE FLOODING. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$
000 WGUS63 KILX 280730 FFAILX FLOOD WATCH NATIONAL WEATHER SERVICE LINCOLN IL 230 AM CDT FRI JUL 28 2006 ...THE FLOOD WATCH FOR PORTIONS OF CENTRAL AND EAST CENTRAL ILLINOIS HAS BEEN CANCELLED... ILZ036>038-040>045-047-048-053-280830- /O.CAN.KILX.FA.A.0002.000000T0000Z-060728T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FULTON-TAZEWELL-MCLEAN-SCHUYLER-MASON-LOGAN-DE WITT-PIATT- CHAMPAIGN-CASS-MENARD-MACON- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...HAVANA... LINCOLN...CHAMPAIGN...URBANA...DECATUR 230 AM CDT FRI JUL 28 2006 ...FLOOD WATCH IS CANCELLED... RAINFALL OVER THE PAST 12 HOURS HAS NOT BEEN AS WIDESPREAD OR HEAVY AS PREVIOUSLY ANTICIPATED. NO ADDITIONAL HEAVY RAIN IS EXPECTED EARLY THIS MORNING...THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED. $$ BARNES
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Jul 27, 1:35 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 27, 1:35 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 135 PM CDT THU JUL 27 2006 .DISCUSSION... BIGGEST CHALLENGES THIS PACKAGE REVOLVE AROUND EVOLUTION OF PRECIPITATION IN THE SHORT-TERM...HEAT OVER THE WEEKEND...AND CHANCE OF PRECIP TOWARD WEDNESDAY AND THURSDAY. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... COMPLICATED PATTERN EXPECTED OVER NEXT 36 HOURS OVER THE MIDWEST AS A TRAIN OF SHORT WAVES EVIDENT IN WATER VAPOR IMAGERY CROSS THE AREA. DEW POINTS IN THE 70S AND A PLETHORA OF BOUNDARIES LEFT OVER FROM LAST NIGHTS STORMS WILL ADD FUEL TO THE MIX. THEN THROW IN A WEAK SURFACE LOW OVER NORTH CENTRAL ILLINOIS COMBINED WITH A CONVERGENCE BOUNDARY EXTENDING SOUTHWEST FROM THE LOW INTO UIN AREA AND IT APPEARS CHANCES ARE GOOD FOR CONVECTION OVERNIGHT INTO FRIDAY. 18Z SOUNDING SHOWING MIXING HEIGHT NEAR 16.6 KFT SO HAIL THREAT IS EXTREMELY LIMITED BUT LOW LCL AND BOUNDARIES SUPPORT THE POSSIBILITY OF A REPEAT OF YESTERDAYS TORNADO EVENT. BEST THREAT MAY BE HEAVY RAINFALL ONCE AGAIN. WITH OVER SIX INCHES IN PARTS OF THE REGION LAST NIGHT...WE WILL BE ISSUING A FLOOD WATCH FROM SCHUYLER COUNTY EAST TO CHAMPAIGN COUNTY. CONVECTION SHOULD PUSH REMNANTS OF THE BOUNDARY INTO SOUTHERN ILLINOIS...BUT WITH BUILDING HEIGHTS BY LATE FRIDAY BOUNDARY WILL LIKELY WASH OUT BY FRIDAY NIGHT. TEMPS SHOULD CONTINUE TO BE ABOVE NORMAL GIVEN 850 TEMPS EXPECTED OVER 18C AND A RETURN OF SUN THROUGH MUCH OF CWA FRIDAY. LONG TERM...SATURDAY THROUGH THURSDAY... MODELS CONSISTENT IN MID-LEVEL RIDGE BUILDING IN OVER THE WEEKEND. HOWEVER THEY DO DIFFER WITH STRENGTH WITH GFS KEEPING GENERALLY LOWER HEIGHTS. ECMWF HAS BEEN MORE CONSISTENT WITH ITSELF AND UKMET AND CANADIAN AND IS PREFERRED KEEPING HEIGHTS ABOUT 30 METERS HIGHER THAN GFS. THIS SHOULD LEAD TO STRONGER CAP AND HIGHER TEMPS THAN MEX GUIDANCE SUGGESTS. WILL KEEP GOING FORECAST WHICH IS ABOUT ONE CATEGORY HIGHER. THE DIFFERENCE IN THE STRENGTH OF THIS RIDGE ALSO HAS A BEARING ON WHEN CHANCES OF PRECIP WILL RETURN TO REGION. 12Z GFS MOVES A SIGNIFICANT WAVE INTO THE RIDGE BREAKING IT DOWN ON WEDNESDAY AND THEN PUSHING A COLD FRONT THROUGH WEDNESDAY NIGHT. GIVEN THE STRENGTH OF THE RIDGE AGAIN FAVOR ECMWF SLOWER EVOLUTION AND QUESTION HOW FAR AND FAST THIS FRONT WILL MOVE INTO THE MIDWEST. WILL GO AHEAD AND INTRODUCE POPS WEDNESDAY THROUGH THURSDAY BUT WILL GO LOW WITH UNCERTAINTY HIGH. HEAT INDEX SHOULD BE OCCASIONALLY IN THE 100 TO 105 RANGE WITH HIGHS IN THE 90S AND DEW POINTS IN THE 70S. VALUES ARE NOT QUITE TO HEAT ADVISORY CRITERIA...BUT LATER SHIFTS WILL NEED TO MONITOR THE SITUATION FOR SUNDAY THROUGH TUESDAY CLOSELY. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR SCHUYLER...CASS...FULTON...MASON...MENARD... LOGAN...DEWITT...MCLEAN...MACON...PIATT..AND CHAMPAIGN COUNTIES FOR TONIGHT. && BARKER
Hazardous weather outlook, Jul 27, 10:44 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1044 AM CDT THU JUL 27 2006 ILZ027>031-036>038-040>057-061>063-281200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- 1044 AM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE REGION WILL CONTINUE TO SUPPORT THUNDERSTORM DEVELOPMENT THROUGH THE PERIOD... ESPECIALLY THIS AFTERNOON AND EVENING WITH THE HEATING OF THE DAY. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BECOME SEVERE. DAMAGING WIND GUSTS ARE THE PRIMARY SEVERE WEATHER THREAT...BUT LARGE HAIL AND AN ISOLATED TORNADO ARE ALSO POSSIBLE. IN ADDITION...HEAVY RAINFALL IS LIKELY WITH ANY OF THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SURFACE BOUNDARIES WILL LINGER AROUND THE REGION THROUGH FRIDAY. WEATHER DISTURBANCES MOVING ALONG THE BOUNDARIES WILL BRING A CONTINUED RISK OF THUNDERSTORMS TO THE REGION. TEMPERATURES AND HUMIDITY LEVELS WILL CLIMB THIS WEEKEND INTO EARLY NEXT WEEK. AFTERNOON HEAT INDICES FROM 100 TO 105 DEGREES ARE LIKELY SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING... MAINLY BETWEEN 3 PM AND 9 PM. ILZ066>068-071>073-281200- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1044 AM CDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE WARM AND HUMID AIRMASS IN PLACE ACROSS THE REGION WILL CONTINUE TO SUPPORT THUNDERSTORM DEVELOPMENT THROUGH THE PERIOD... ESPECIALLY THIS AFTERNOON AND EVENING WITH THE HEATING OF THE DAY. AT THIS TIME...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. HOWEVER...HEAVY RAINFALL IS LIKELY WITH STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SURFACE BOUNDARIES WILL LINGER AROUND THE REGION THROUGH FRIDAY. WEATHER DISTURBANCES MOVING ALONG THE BOUNDARIES WILL BRING A CONTINUED RISK OF THUNDERSTORMS TO THE REGION. TEMPERATURES AND HUMIDITY LEVELS WILL CLIMB THIS WEEKEND INTO EARLY NEXT WEEK. AFTERNOON HEAT INDICES FROM 100 TO 105 DEGREES ARE LIKELY SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 45 min |
| Jul 26, 7:03 PM CDT | Tornado Warning | ILX | Champaign, Piatt | 27 min |
| Jul 26, 7:05 PM CDT | Tornado Warning | ILX | Macon | 12 min |
| Jul 26, 7:10 PM CDT | Flash Flood Warning | ILX | Piatt | 3 hr |
| Jul 26, 7:13 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 34 min |
| Jul 26, 7:22 PM CDT | Tornado Warning | ILX | Vermilion | 23 min |
| Jul 26, 7:29 PM CDT | Flash Flood Warning | ILX | Champaign | 4 hr |
| Jul 26, 7:53 PM CDT | Tornado Warning | ILX | Piatt | 27 min |
| Jul 26, 9:20 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Piatt | 40 min |
| Jul 26, 9:36 PM CDT | Flash Flood Warning | ILX | Macon | 3 hr |
| Jul 26, 9:43 PM CDT | Flash Flood Warning | ILX | Piatt | 4 hr |
| Jul 26, 10:12 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 63 min |
| Jul 27, 3:55 PM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, Piatt | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.